Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 148, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2004, 2:06 PM CDT for Ascension Parish, Livingston Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 2:06 PM CDT (19:06 UTC)
- Expired
- Jul 2, 2004, 3:00 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Ascension Parish, LA, Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 021906
SVRNEW
LAC005-063-022000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
* UNTIL 300 PM CDT
* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTH OF WHITEHALL...OR ABOUT 12 MILES
SOUTHEAST OF GONZALES...MOVING NORTHEAST AT 10 MPH.
THIS IS A DANGEROUS STORM WITH PENNY SIZE HAIL AND DAMAGING WINDS...STAY
INDOORS AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3036 9076 3049 9072 3046 9057 3032 9052
3026 9061 3018 9065 3015 9083
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:00 AM CDT, 10 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 4:00 AM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME AND DATE NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 400 AM CDT FRI JUL 2 2004 .DISCUSSION... MAIN FORECAST CONCERN IS SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL TODAY. WATER VAPOR IMAGERY SHOWS BASE OF UPPER TROUGH NEAR THE TX/LA BORDER EARLY THIS MORNING. ONE VORT MAX IS JUST OFF THE SOUTHWEST LA COAST AND IS MOVING EAST. OTHER SHORTWAVE TROUGHS ARE NOTED NEAR THE BASE OF THE UPPER TROUGH AND TO THE WEST ACROSS TX AND OK. A COUPLED JET STRUCTURE IS SETTING UP ACROSS THE FORECAST AREA AND THIS STRONG UPPER DIVERGENCE PATTERN WILL PROBABLY CONTINUE TO AFFECT THE AREA MUCH OF TODAY. RADARS SHOW AREAS OF MOSTLY LIGHT RAIN AND SHOWERS OVER THE WESTERN AND SOUTHERN ZONES WITH A FEW THUNDERSTORMS NEAR THE SOUTHWEST LA COAST. IT IS ANTICIPATED THAT THIS RAIN WILL CONTINUE TO MAKE SLOW PROGRESS EAST EARLY THIS MORNING. AS THE SUN RISES...THE BIG QUESTION IS HOW MUCH SUN AND RESULTANT INSTABILITY THERE WILL BE. THERE IS A CHANCE RAIN AND CLOUD COVER COULD HOLD TEMPERATURES DOWN WELL BELOW GUIDANCE. IF THIS OCCURS...THERE WILL LIKELY BE WIDESPREAD LIGHT TO MODERATE RAIN AMOUNTS WITH ONLY ISOLATED HEAVY RAINFALL TOTALS. ON THE OTHER HAND...A FEW BREAKS IN THE CLOUDS AND DAYTIME HEATING WOULD MAKE THINGS QUITE UNSTABLE...AND DRYING ABOVE 500 MB...INDICATED IN WATER VAPOR IMAGERY AND RUC MODEL SOUNDINGS...WILL ADD TO CONVECTIVE INSTABILITY. WITH BOTH OPTIONS POSSIBLE...WILL TAKE THE MIDDLE GROUND AND GO HIGHER THAN MOS POP GUIDANCE...MENTION LOCALLY HEAVY RAIN...AND A FEW STRONG THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK. DRY AIR WORKING IN THE EVENING SHOULD BRING THE THREAT OF CONVECTION DOWN TO A SLIGHT CHANCE. THE PASSAGE OF THE MID/UPPER TROUGH SHOULD ALLOW DRIER AIR TO WORK IN ON SATURDAY...ESPECIALLY OVER THE NORTHERN AND WESTERN ZONES. WILL LOWER POPS TO 20 PERCENT ALONG THE KBTR-KMCB CORRIDOR...BUT KEEP 40 PERCENT ON THE MS COAST. ON SUNDAY JULY 4TH...THE MODELS SHOW AN INVERTED TROUGH ALOFT MOVING SLOWLY WEST ACROSS THE NORTHWEST GULF OF MEXICO. TROPICAL MOISTURE ON THE EAST SIDE OF THIS FEATURE SHOULD GET SUPPRESSED BY A WEAK UPPER RIDGE WHICH IS FORECAST TO BUILD FROM THE SOUTHERN PLAINS TOWARDS THE CENTRAL GULF COAST. THE GFS MOS LOWER POPS ALL THE WAY TO 10 PERCENT. THIS SEEMS A BIT OPTIMISTIC...SO WILL TAKE POPS DOWN TO 20 PERCENT AT THIS TIME. ON MONDAY INTO WEDNESDAY...THE MODELS SHIFT THE 500 MB HIGH EAST ACROSS FLORIDA BRINGING DEEP SOUTHERLY FLOW BACK TO THE REGION. THIS SHOULD BRING POPS BACK AT LEAST TO NEAR NORMAL AGAIN FOR MUCH OF NEXT WEEK. && PRELIMINARY POINT NUMBERS... MCB 87 71 90 73 / 70 20 20 10 BTR 87 72 91 75 / 70 20 20 10 MSY 86 73 90 75 / 90 20 30 10 GPT 86 73 88 76 / 80 30 40 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Jul 2, 10:10 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 AM CDT FRI JUL 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1010 AM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .THUNDERSTORMS...NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED LATER TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL GULF COAST REGION. A FEW OF THE STORMS MAY BECOME QUITE STRONG IN NATURE WITH THE POTENTIAL FOR WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING. THE STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A COUPLE OF HOURS WHICH MAY RESULT IN SOME MINOR STREET FLOODING. THE THREAT OF THUNDERSTORMS IS EXPECTED TO DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR IS EXPECTED TO MOVE INTO THE REGION ON SATURDAY AND CONTINUE THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS THOUGH ARE STILL EXPECTED ON SATURDAY WITH A FEW STRONG STORMS POSSIBLE. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME MORE ISOLATED ON SUNDAY...INDEPENDENCE DAY...AND THEN INCREASE BACK TOWARD SCATTERED COVERAGE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.